Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 355, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 9:08 PM CDT for St. Francis County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 9:08 PM CDT (02:08 UTC)
- Expired
- Jul 13, 2003, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County St. Francis County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 140208
SVRMEM
ARC123-140245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS
* UNTIL 945 PM CDT.
* AT 907 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
PALESTINE...MOVING SOUTH AT 10 MPH.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3501 9101 3506 9096 3508 9085 3497 9075
3490 9071 3490 9096
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:46 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 13, 4:46 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT SUN JUL 13 2003 CURRENTLY...SFC ANALYSIS IS A MESS THIS AFTN WITH ONGOING CONVECTION. TSTMS DEVELOPED EARLIER THIS AFTN ALONG AN OUTFLOW BNDRY FROM THIS MORNINGS MCS ACROSS AR. WHERE PRECIP HAS NOT OCCURRED THIS AFTN TEMPS HAVE RISEN TO AROUND 90..OTHERWISE TEMPS HAVE COOLED TO AROUND 70. EXPECT CONVECTION TO CONT FOR A FEW HOURS AFTER SS AND THEN BEGIN TO DISSIPATE WITH LOSS OF DAYTIME HEATING. THE UPR TROF OVR THE ERN STATES WILL LIFT OUT DURING THE NEXT 24 HRS WHILE THE UPR HI OVR THE SW STATES BUILDS EWD TWD THE CNTRL PLAINS OVER THE NEXT SEVERAL DAYS. SMALL IMPULSES WILL CONT TO SINK SWD ON THE ERN PERIPHERY OF THE UPR HIGH. WILL MENTION CHC POPS ON MONDAY OVR THE SRN ZNS WHERE AN UPR LVL SHEAR AXIS WILL BE PRESENT. AS THE UPR HI BUILDS INTO THE REGION WILL GO WITH SCHC POPS FOR THE REST OF THE WEEK...MAINLY AFTN TIME FRAME. THE GFS DROPS A WEAK FNT INTO THE FA TUE NITE INTO WED AND THEN KEEPS WEAK LO PRES OVR THE AREA THRU THU MORNING. AM NOT SURE THIS WILL HAVE A SIGNIFICANT IMPACT WITH THE UPR HI BUILDING EWD. AN INVERTED TROF SETS UP ACROSS THE REGION BY SUN SO WILL INCLUDE POPS FOR THEN. WILL GO WITH PERSISTENCE ON TEMPS. .MEG...NONE.
Hazardous weather outlook, Jul 13, 4:03 PM CDT, 5 hours 5 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 403 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST THREAT WILL BE OVER NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY EXCEPT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Jul 13, 7:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM HOBO MS WIND DAMAGE
07/13/03 PRENTISS TREES DOWN. REPORTED BY
PRENTISS COUNTY SHERIFFS
OFFICE.
0100 PM BURTON MS 0.75 INCH HAIL
07/13/03 PRENTISS REPORTED BY SPOTTER.
0100 PM ECRU MS 1.00 INCH HAIL
07/13/03 PONTOTOC REPORTED BY PONTOTOC
COUNTY SHERIFFS OFFICE.
0150 PM BARR MS 1.00 INCH HAIL
07/13/03 TATE REPORTED BY SPOTTER.
0210 PM DUMAS MS 0.88 INCH HAIL
07/13/03 TIPPAH REPORTED BY TIPPAH COUNTY
EMA.
0212 PM MOOREVILLE MS WIND DAMAGE
07/13/03 LEE(MS) TREES DOWN. REPORTED BY
LEE(MS) COUNTY EMA.
0228 PM DORSEY MS 0.88 INCH HAIL
07/13/03 ITAWAMBA REPORTED BY SPOTTER.
0230 PM DUMAS MS 0.88 INCH HAIL
07/13/03 TIPPAH REPORTED BY TIPPAH COUNTY
SHERIFFS OFFICE.
0305 PM IMBODEN AR 1.75 INCH HAIL
07/13/03 LAWRENCE REPORTED BY LAWRENCE
COUNTY SHERIFFS OFFICE.
0330 PM POCAHONTAS AR 4.50 INCH HAIL
07/13/03 RANDOLPH REPORTED BY POLICE.
0455 PM MILLEDGEVILLE TN 1.50 INCH HAIL
07/13/03 MCNAIRY REPORTED BY SPOTTER.
0520 PM 3NW SAVANNAH TN 1.00 INCH HAIL
07/13/03 HARDIN REPORTED BY HARDIN COUNTY
EMA.
0600 PM BARNETT MS 0.75 INCH HAIL
07/13/03 PANOLA REPORTED BY PANOLA COUNTY
SHERIFFS OFFICE.
0625 PM OLIVE BRANCH MS 0.88 INCH HAIL
07/13/03 DESOTO REPORTED BY DESOTO COUNTY
EMA.
0630 PM OLIVE BRANCH MS 0.75 INCH HAIL
07/13/03 DESOTO REPORTED BY DESOTO COUNTY
EMA.
0713 PM 2SE TUNICA MS WIND DAMAGE
07/13/03 TUNICA ROOF DAMAGE TO 6 HOMES.
REPORTED BY TUNICA COUNTY
SHERIFFS OFFICE.
0740 PM 1SW BATESVILLE MS WIND DAMAGE
07/13/03 PANOLA TREES DOWN. REPORTED BY
PANOLA COUNTY SHERIFFS
OFFICE.Special weather statement, Jul 13, 8:05 PM CDT, 1 hour 3 minutes before
ARZ008-009-017-018-026-027-035-036-048-049-058-- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0805 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH 740 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY CRAIGHEAD GREENE LAWRENCE POINSETT RANDOLPH SEVERE THUNDERSTORM WATCH 740 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CRITTENDEN CROSS LEE PHILLIPS ST. FRANCIS
Special weather statement, Jul 13, 8:57 PM CDT, 11 minutes before
MSZ001>017-020>024-TNZ049-050-052>055-088>092-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0857 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH NUMBER 741 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ALCORN BENTON CALHOUN CHICKASAW ITAWAMBA LEE MONROE PONTOTOC PRENTISS TIPPAH TISHOMINGO UNION IN TENNESSEE... CHESTER DECATUR HARDEMAN HARDIN HENDERSON MCNAIRY MADISON SEVERE THUNDERSTORM WATCH NUMBER 741 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... COAHOMA DE SOTO LAFAYETTE MARSHALL PANOLA QUITMAN TALLAHATCHIE TATE TUNICA YALOBUSHA IN TENNESSEE... FAYETTE HAYWOOD SHELBY TIPTON
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 47 min |
| Jul 13, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.